Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
hi i have been on paxil for about amonth and a half, for pmdd, my sex drive is none, my boobs hurt, i have a tubal, and pms is gone. but weight gain is a problem. can you help me, all my dr is , is a pill pusher.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I am not sure I understand what you mean by tubal, and  pmdd, but if you are saying you have weight gain and low sex drive since the paxil, I would say that is very common, and when that happens most people switch to wellbutrin.  So ask your doctor about making that change, or about taking you off a paxil altogether.
Avatar universal
I would NOT advise you to switch to Wellbutrin as the previous post suggested! I take Zoloft, which is relatively similar to Paxil. About three years ago, I was on the highest recommended dose of Zoloft. I was never advised that weight gain would be an issue. In less than two months, I gained over 30 pounds!!! I have never had a weight problem before. I could not figure out why I was gaining so fast and so much. The horrible stretch marks on my stomach were more devastating than the depression! It took a lot of reading up and asking around before I realized that Zoloft CAN cause weight gain. Finally, I talked to my General Practictioner and I was put on Wellbutrin. OMG! Within days, I was constantly agitated and on edge, my depression was still pretty bad and I just felt horrible. I would have fits of rage and my anxiety increased. (The only good thing that I experienced with Wellbutrin was the return of my libido. It is a well-known fact that many anti-depressants can "reduce" the sex drive. Wellbutrin did not have that effect, but all of the other bad side effects were too much. I will say this: your sex drive is probably not going to be that high while on most anti-depressants). So now, I am back to Zoloft. I have lost 50 pounds so far and I am going to continue to work on that. The key, I have found, is in DOSAGE. I take only 50mg per day vs. the 200mg a day I was taking when all of the weight piled on. I have been back on Zoloft for almost a year and so far, so good. I will give you so more information. My breasts have always been large, but while on the higher dose of Zoloft, my breasts became gigantic and very tender! It was so strange...I thought that it was hormones or my birth control pills. It was the Zoloft. As far as a "tubal," are you referring to a tubal pregnancy? If so, I have not had a tubal pregnancy, but I did have an early miscarraige about six months ago. Could Zoloft have been the reason? What about the Klonopin that I take for anxiety? Who knows. But I would not rule it out. On a final note, if you think that your doctor is a "pill pusher," then I would suggest finding a new doctor. Perhaps talk therapy and herbal remedies may be better suited for you. I hope that my story helps you in some way. Good luck! :)
Avatar universal

   I have taken 20 mg of Paxil for 12 years and last year tried to stop after going from 20 mg to m10 mg dose.   After taking 10 mg dose for 2 weeks.   Stopped.   Went Crazy.  Called Dr. and went back on.   Been taking 10 mg. for 9 months.   Tapered 10 mg. every other day for 3 three weeks and have stopped.   Day 1 - 4  Feeling very dizzey and lightheaded.   Do you think after a week the side effects will be over and I can get on with my life.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area